Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 60, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 11, 2016, 2:28 PM CDT for Pushmataha County, Oklahoma. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2016, 2:28 PM CDT (19:28 UTC)
- Expired
- Apr 11, 2016, 3:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 159 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 2:38 PM CDT | HAIL 1 | Moyers, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 1:38 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
468
WUUS54 KTSA 111928
SVRTSA
OKC127-112000-
/O.NEW.KTSA.SV.W.0060.160411T1928Z-160411T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
228 PM CDT MON APR 11 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN PUSHMATAHA COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 300 PM CDT
* AT 227 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
MOYERS...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ANTLERS... KOSOMA...
SNOW... DUNBAR...
KELLOND... MOYERS...
EUBANKS... FINLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3418 9578 3443 9578 3455 9549 3426 9534
TIME...MOT...LOC 1927Z 249DEG 43KT 3430 9578
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
687
WWUS54 KTSA 111940
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
240 PM CDT MON APR 11 2016
OKC127-112000-
/O.CON.KTSA.SV.W.0060.000000T0000Z-160411T2000Z/
PUSHMATAHA OK-
240 PM CDT MON APR 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR WESTERN PUSHMATAHA COUNTY...
AT 239 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF KOSOMA TO 2 MILES NORTHEAST OF
ANTLERS...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
ANTLERS... KOSOMA...
SNOW... DUNBAR...
KELLOND... MOYERS...
EUBANKS... FINLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
TULSA.
&&
LAT...LON 3421 9569 3442 9576 3455 9549 3426 9534
TIME...MOT...LOC 1939Z 247DEG 36KT 3442 9570 3425 9559
HAIL...1.00IN
WIND...60MPH
$$108 WWUS54 KTSA 111950 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 250 PM CDT MON APR 11 2016 OKC127-112000- /O.CON.KTSA.SV.W.0060.000000T0000Z-160411T2000Z/ PUSHMATAHA OK- 250 PM CDT MON APR 11 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR CENTRAL PUSHMATAHA COUNTY... AT 249 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF KOSOMA TO 7 MILES SOUTHWEST OF SNOW...MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IN OR NEAR THE PATH INCLUDE... FINLEY... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN TULSA. && LAT...LON 3424 9549 3438 9561 3447 9548 3426 9534 TIME...MOT...LOC 1949Z 253DEG 39KT 3438 9553 3430 9548 HAIL...0.88IN WIND...60MPH $$
950
WWUS54 KTSA 111958
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
258 PM CDT MON APR 11 2016
OKC127-112007-
/O.EXP.KTSA.SV.W.0060.000000T0000Z-160411T2000Z/
PUSHMATAHA OK-
258 PM CDT MON APR 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL
PUSHMATAHA COUNTY
WILL EXPIRE AT 300 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN OKLAHOMA.
LAT...LON 3424 9549 3438 9561 3447 9548 3426 9534
TIME...MOT...LOC 1956Z 249DEG 43KT 3438 9553 3430 9548
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 12:24 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 11, 12:24 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 1224 PM CDT MON APR 11 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. MVFR CIGS will lift to VFR from north to south behind a cold front as the afternoon progresses. Coverage of TSRA to remain south of KFSM and KMLC into the evening...but will carry a VCTS at KMLC for the early portion of the TAF period. VFR conditions expected at all locations from mid evening on. Sfc winds will also relax for the latter half of the TAF period. && .PREV DISCUSSION... /ISSUED 1029 AM CDT MON APR 11 2016/ DISCUSSION... Have made pop adjustments based on recent radar trends. Ongoing showers and thunderstorms across southeast Oklahoma and west central Arkansas will continue to push east...leaving most of the area precip free for several hours which should continue into the afternoon. Cold front advancing through northeast Oklahoma and northwest Arkansas this morning. Additional thunderstorm focus for the latter part of afternoon into the evening will likely be across far southeast Oklahoma....however some model trends indicate best setup may be south of the red river. Additionally...coverage and intensity of any severe storms will be dependent on how quick the aforementioned locations can destabilize by peak heating time. High temperatures will likely need to be revisited around noon as cloud cover trends suggest warming will be hampered...especially locations that are already...or will be north of the boundary this afternoon. Updated ZFP(updated for POPs)/AFM/PFM already sent. TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. SHORT TERM...23 && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && AVIATION...23
Hazardous weather outlook, Apr 11, 12:09 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1209 PM CDT MON APR 11 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1209 PM CDT MON APR 11 2016
|...SEVERE THUNDERSTORM POTENTIAL SOUTHEAST OKLAHOMA AND
WEST CENTRAL ARKANSAS LATER THIS AFTERNOON AND EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...FAR SOUTHEAST OKLAHOMA
ONSET...AFTER 4 PM.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET... MID AFTERNOON.
AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...MUCH OF EASTERN OKLAHOMA.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...PARTS OF EASTERN OKLAHOMA.
ONSET...THIS AFTERNOON.
DISCUSSION...
THUNDERSTORMS THAT MOVED ACROSS SOUTHEAST OKLAHOMA THIS MORNING HAVE
PUSHED INTO ARKANSAS AS OF EARLY AFTERNOON. A COLD FRONT HAS
MOVED THROUGH NORTHEAST OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS
AS WELL. WHILE EARLIER ACTIVITY HAS STABILIZED AREAS AHEAD OF THE
FRONT...BREAKS IN THE CLOUDS HAVE OCCURRED BACK TO THE WEST...AND
THIS TREND IS EXPECTED TO CONTINUE FURTHER EAST INTO THE
AFTERNOON FOR MANY LOCATIONS AHEAD OF THE FRONT.
ADDITIONAL THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP THIS
AFTERNOON ACROSS SOUTH CENTRAL OKLAHOMA WHERE SUFFICIENT
DESTABILIZATION HAS TAKEN PLACE AHEAD OF THE COLD FRONT. SEVERE
WEATHER POTENTIAL WILL EXIST ACROSS SOUTHEAST OKLAHOMA AND PARTS
OF WEST CENTRAL ARKANSAS...WITH ENHANCED SEVERE POTENTIAL
EXISTING ACROSS FAR SOUTHEAST OKLAHOMA FOR LOCATIONS NEAR THE RED
RIVER. AFTERNOON AND EVENING THUNDERSTORMS...ESPECIALLY THOSE THAT
DEVELOP ACROSS FAR SOUTHEAST OKLAHOMA WILL BE CAPABLE OF PRODUCING
TENNIS BALL SIZED HAIL...WINDS TO 70 MPH...AND ISOLATED
TORNADOES. MOST THUNDERSTORMS...AND THE SEVERE WEATHER RISK WILL
BE SOUTH AND EAST OF THE AREA BY MID TO LATE EVENING.
ADDITIONALLY...NORTH TO NORTHEAST WINDS WILL GUST TO 30 MPH
ACROSS PARTS OF EASTERN OKLAHOMA BEHIND THE COLD FRONT THIS
AFTERNOON. THE AREA THAT WILL SEE THE HIGHEST WIND GUSTS ALSO SAW
AMPLE RAINFALL LAST NIGHT...WHICH WILL HELP TO LIMIT THE OVERALL
FIRE DANGER.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH FRIDAY...NO HAZARDS.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
QUIET WEATHER WILL PREVAIL FOR THE REMAINDER OF THE WORK WEEK IN
THE WAKE OF TODAYS COLD FRONTAL PASSAGE. A STRONG UPPER LEVEL
STORM SYSTEM WILL APPROACH THE REGION THIS UPCOMING WEEKEND...AND
WILL LEAD TO INCREASED THUNDERSTORM CHANCES...ESPECIALLY BY
SUNDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Apr 11, 8:45 AM CDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
845 AM CDT MON APR 11 2016
OKZ049-111415-
PUSHMATAHA OK-
845 AM CDT MON APR 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA COUNTY
UNTIL 915 AM CDT...
AT 845 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RATTAN...
MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
ANTLERS... RATTAN...
CLOUDY... OLETA...
DELA... CORINNE...
LAT...LON 3424 9561 3444 9517 3424 9505 3424 9515
3417 9515 3416 9543 3416 9555
TIME...MOT...LOC 1345Z 247DEG 33KT 3421 9546Special weather statement, Apr 11, 8:49 AM CDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
849 AM CDT MON APR 11 2016
OKZ049-053-111415-
PUSHMATAHA OK-CHOCTAW OK-
849 AM CDT MON APR 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHOCTAW AND
SOUTHEASTERN PUSHMATAHA COUNTIES UNTIL 915 AM CDT...
AT 849 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER OLETA...MOVING
EAST AT 45 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
RATTAN... CLOUDY...
OLETA... HUGO LAKE STATE PARK...
SOBOL... CORINNE...
APPLE...
LAT...LON 3410 9543 3427 9548 3441 9505 3425 9505
3424 9515 3416 9515 3416 9516 3414 9516
TIME...MOT...LOC 1349Z 254DEG 41KT 3421 9537The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:06 PM CDT | Special Weather Statement | TSA | Osage | 39 min |
| Apr 10, 7:11 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 49 min |
| Apr 10, 7:17 PM CDT | Special Weather Statement | TSA | Nowata | 43 min |
| Apr 10, 7:22 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 38 min |
| Apr 10, 7:57 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 33 min |
| Apr 10, 7:58 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 47 min |
| Apr 10, 8:43 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 47 min |
| Apr 10, 9:11 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 49 min |
| Apr 10, 9:34 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 56 min |
| Apr 10, 10:00 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 45 min |
| Apr 10, 10:43 PM CDT | Special Weather Statement | TSA | Craig | 47 min |
| Apr 11, 12:47 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 43 min |
| Apr 11, 12:59 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 17 min |
| Apr 11, 1:19 AM CDT | Special Weather Statement | TSA | McIntosh, Okmulgee | 41 min |
| Apr 11, 1:34 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 26 min |
| Apr 11, 1:39 AM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Apr 11, 1:47 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 28 min |
| Apr 11, 2:02 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Tulsa | 43 min |
| Apr 11, 2:27 AM CDT | Special Weather Statement | TSA | Pushmataha | 48 min |
| Apr 11, 3:23 AM CDT | Special Weather Statement | TSA | LeFlore | 37 min |
| Apr 11, 7:39 AM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
| Apr 11, 8:02 AM CDT | Special Weather Statement | TSA | Pushmataha | 13 min |
| Apr 11, 8:17 AM CDT | Special Weather Statement | TSA | Choctaw | 28 min |
| Apr 11, 8:45 AM CDT | Special Weather Statement | TSA | Pushmataha | 30 min |
| Apr 11, 8:49 AM CDT | Special Weather Statement | TSA | Pushmataha | 26 min |
| Apr 11, 2:57 PM CDT | Special Weather Statement | TSA | Pushmataha | 48 min |
| Apr 11, 3:12 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 48 min |
| Apr 11, 3:14 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 16 min |
| Apr 11, 3:58 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.